Tornadoes · United States · Georgia · 2006

F0 tornado, Springfield, Georgia, June 13, 2006

This F0 tornado ran 0.5 miles across Effingham County on June 13, 2006, touching down at 4:37 PM EDT and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 13, 2006
Touchdown
4:37 PM EDT (20:37 UTC)
Path length
0.5 miles (0.8 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Effingham County
Touchdown point
32.320, -81.320
Lift-off point
32.330, -81.320
Record number
629

What the Weather Service recorded

Damage survey confirms F0 tornado touchdown 3 miles south of Springfield. Tornado path was near 0.5 miles long with a width of 50 yards. Track was near the intersection of Little McCall Road and Courthouse Road. Tree damage was observed with minor roof damage and damage to a carport. Winds estimated at 60 to 70 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

4 minutes of warning. NWS CHS issued a tornado warning for this county at 20:33 UTC, 4 minutes before the tornado touched down, in force until 21:15 UTC.

The county was under a tornado watch, issued at 18:25 UTC and running to 01:37 UTC.

Issued (UTC)ExpiredProductOffice
16:00 UTC09:07 UTCFlood WatchCHS
16:00 UTC09:16 UTCWind AdvisoryCHS
18:25 UTC01:37 UTCTornado WatchCHS
20:33 UTC21:15 UTCTornado WarningCHS

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:03 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the tornado touched down at Jun 13, 3:50 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 13, 3:50 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT TUE JUN 13 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...T.S. ALBERTO WILL
CONTINUE TO TRACK NE INTO SE GA THIS AFTN AND INTO SC OVERNIGHT. THE
SYSTEM WILL WEAKEN AND BECOME EXTRA-TROPICAL AS IT MERGES WITH A
FRONTAL BOUNDARY LYING OVER THE NRN PORTION OF THE CWA. XPCT THE
COVERAGE OF RAIN TO INCREASE THIS EVE AS ALBERTO/S CIRCULATION MOVES
CLOSER TO THE AREA. RAINFALL TOTALS OF 3-5 INCHES ACROSS THE AREA
STILL APPEARS ON TRACK. CANNOT RULE OUT ISOLATED TORNADOES AS
LOW-LVL HELICITIES REMAIN HIGH...AROUND 200 M2/S2. WINDS WILL ALSO
STEADILY PICK ACROSS THE AREA TONIGHT...ESPCLY FROM S TO N. W/O MUCH
CHANGE TO THE TRACK OF ALBERTO...PREFER TO LEAVE ALL INLAND
WATCHES/WARNINGS/ADVISORIES AS IS WITH THE AFTN PACKAGE. ALSO DO NOT
XPCT ANY CHANGES TO THE COASTAL T.S. WARNINGS WITH THE 5 PM NHC
ADVISORY. LOWS TONIGHT WILL ONLY DROP INTO THE LOW TO MID 70S.
TOMORROW WILL FEATURE IMPROVING CONDITIONS FROM S TO N THROUGH THE
DAY AS THE REMNANTS OF ALBERTO MOVE N OF THE AREA AHEAD OF AN UPPER
LVL S/W. WILL TREND POPS DOWNWARD FROM CATEGORICAL TONIGHT TO CHC
TOMORROW. WILL NEED TO MAINTAIN SLGT CHC POPS INTO TOMORROW NIGHT AS
ANOTHER S/W MOVES ACROSS NC. HIGHS TOMORROW WILL BE IN THE MID TO
UPPER 80S FROM N TO S WITH LOWS TOMORROW NIGHT A FEW DEG COOLER THAN
TONIGHT...IN THE UPPER 60S INLAND TO MID 70S NEAR THE COAST.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...NO CHANGES WERE MADE TO THE
EXTENDED PORTION OF THE FCST WITH THE MORE CRUCIAL SHORT-TERM ISSUES
AT HAND.
&&

.AVIATION...TROPICAL STORM ALBERTO HAS THE MAIN IMPACT ON BOTH SAV
AND CHS. CURRENT RADAR SHOWING CLEARING OUT AT SAV TERM WITH SOME
LIGHT SHOWERS MOVING NORTHWARD. HAVE IFR CONDITIONS THROUGHOUT
TONIGHT FOR BOTH CHS AND SAV. AS WINDS BACK MORE
SOUTHWESTERLY...CONDITIONS WILL BEGIN TO IMPROVE BY MID MORNING
WEDNESDAY.
&&

.MARINE...XPCT MARINE CONDITIONS TO CONTINUALLY GO DOWNHILL THIS EVE
AND OVERNIGHT AS ALBERTO/S CIRCULATION MOVES INTO SE GA AND SC.
WINDS WILL VEER AROUND TO THE S AND INCREASE SIGNIFICANTLY...WITH
THE WORST CONDITIONS LIKELY OVER THE OUTER GA WATERS...AND IN BANDS
OF CONVECTION THAT MOVE ONSHORE. WINDS AND SEAS WILL SUBSIDE
TOMORROW AFTN AS THE REMNANTS OF ALBERTO PULL AWAY FROM THE AREA. NO
CHANGES WERE MADE TO THE THU AND BEYOND PERIOD.
&&

.TIDES...STRONGEST ONSHORE WINDS TO OCCUR IN MANY COASTAL LOCATIONS
LATE THIS EVENING AND OVERNIGHT...YIELDING TIDAL DEPARTURES OF 1 TO
2 FT ABOVE PREDICTED VALUES. HIGH TIDE WILL OCCUR AROUND 1030 PM EDT
TONIGHT.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>14.
  ...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
     WEDNESDAY.
  ...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
     WEDNESDAY.
  ...TORNADO WATCH FOR GAZ087-088-099>101-114>119-137>14 UNTIL 10 PM
     TONIGHT.
SC...TROPICAL STORM WARNING FOR SCZ043-047>051.
  ...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
  ...TORNADO WATCH FOR SCZ040-042>045-047>051 UNTIL 10 PM TONIGHT.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
&&

RJB/REV
Hazardous weather outlook, Jun 13, 2:55 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT TUE JUN 13 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
255 PM EDT TUE JUN 13 2006

UPDATED FOR TORNADO WATCH

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA
AND COASTAL SOUTHEAST SOUTH CAROLINA...

.DAY ONE...THIS AFTERNOON AND TONIGHT
.TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT
COASTAL WATERS THIS AFTERNOON AND TONIGHT.

.WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL
AREAS OF GEORGIA AND SOUTH CAROLINA THIS AFTERNOON AND TONIGHT. IN
ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR
INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS.

.TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN
TIDES 1 TO 2 FEET ABOVE PREDICTED LEVELS AND THE POSSIBILITY OF SOME
COASTAL FLOODING AND BEACH EROSION.

.RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES
ARE POSSIBLE ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...AS A
RESULT A FLOOD WATCH IS IN EFFECT THROUGH NOON WEDNESDAY.

.TORNADOES...THERE IS ALSO A RISK OF ISOLATED TORNADOES THIS
AFTERNOON AND EARLY TONIGHT.

.RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS THIS AFTERNOON.

PLEASE REFER TO THE LATEST PRODUCTS ISSUED BY THE NATIONAL HURRICANE
CENTER...THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE..AND FROM
THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM
ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA
WILL BE DECREASING DURING THE DAY ON WEDNESDAY.

.RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS
BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY
TONIGHT.

33

In the hours before

Special weather statement, Jun 13, 2:10 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT TUE JUN 13 2006

SCZ047-131900-
INLAND JASPER-
210 PM EDT TUE JUN 13 2006

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 300 PM
EDT...

AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OKATIE...OR ABOUT
12 MILES SOUTH OF RIDGELAND...MOVING NORTH AT 25 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GILLISONVILLE...GRAYS...RIDGELAND...ROBERTVILLE...SWITZERLAND...
TARBORO...TILLMAN AND PINELAND THROUGH 300 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED.
Local storm report, Jun 13, 3:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 S RIVERSIDE           32.03N 81.00W
06/13/2006                   CHATHAM            GA   NEWSPAPER

            TREES AND POWER LINES DOWN. POSSIBLE TORNADO.

0230 PM     TORNADO          LAUREL BAY              32.45N 80.79W
06/13/2006                   BEAUFORT           SC   EMERGENCY MNGR

            SPOTTER FROM THE BEAUFORT MARINE BASE INDICATED A TORNADO
            ON THE GROUND.

&&

PAY
Local storm report, Jun 13, 3:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          1 S RIVERSIDE           32.03N 81.00W
06/13/2006                   CHATHAM            GA   OTHER FEDERAL

            LOCAL FEMA CONFIRMS TORNADO IN THE BRADLEY POINT AREA.
            SOME HOMES DAMAGED WITH FALLEN TREES.

&&

PAY
Special weather statement, Jun 13, 3:17 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT TUE JUN 13 2006

SCZ042-047-132015-
HAMPTON-INLAND JASPER-
317 PM EDT TUE JUN 13 2006

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 415 PM EDT...

AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF
TARBORO...OR ABOUT 10 MILES NORTHWEST OF RIDGELAND...MOVING NORTH AT
20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ESTILL...FURMAN...GARNETT...HAMPTON...LENA...LURAY...
ROBERTVILLE...SCOTIA...TARBORO...VARNVILLE AND PINELAND THROUGH 415
PM EDT.

GUSTY WINDS OF 45 TO 55 MPH AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED.
Local storm report, Jun 13, 4:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE JUN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     2 SE REIDSVILLE         32.07N 82.09W
06/13/2006                   TATTNALL           GA   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTS TREE FELL ON A CAR NEAR JONES
            LAKE.

&&

PAY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Charleston AFB, SC (KCHS), 12:00Z

8.6 hours before the tornado, 139 km from the path. June 13, 2006.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 288 joules per kilogram, CIN -63, lifted condensation level 989 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-06-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -11 square meters per square second, 0 to 6 km bulk shear 3 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-63 J/kg
Surface CAPE
764 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
3 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.1 K/km

Open this sounding in Storm Lab

Charleston AFB, SC (KCHS), 00:00Z

3.4 hours after it, 139 km from the path. June 14, 2006.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 720 joules per kilogram, CIN -4, lifted condensation level 504 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-06-14The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 267 square meters per square second, 0 to 6 km bulk shear 35 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
870 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.0
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The radar

The Charleston,SC radar (KCLX), 45 km away, was scanning. The volume nearest the touchdown began at 20:37 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:37 UTCTORNADO 03 S SpringfieldEffingham, GADAMAGE SURVEY CONFIRMS F0 TORNADO TOUCHDOWN 3 MILES SOUTH OF SPRINGFIELD. TORNADO PATH WAS NEAR 0.5 MILES LONG WITH A WIDTH OF 50 YARDS. TRACK WAS NEAR THE INTERSECTION OF LITTLE MCCALL ROAD AND COURTHOUSE ROAD. TREE DAM
20:37 UTCTORNADO1 S SpringfieldEffingham, GALAW ENFORCEMENT CONFIRMS TORNADO TOUCHDOWN WITH TREES DOWN NEAR INTERSECTION OF MCCALL AND COURTHOUSE ROADS.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of June 13, 2006

12 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 133:20 AM EDTF0Orange, FL0.120$10,000
June 134:00 AM EDTF0Duval, FL1.050
June 134:30 AM EDTF0Duval, FL0.150
June 136:00 AM EDTF0Camden, GA0.150
June 131:15 PM EDTF1Chatham, GA0.5175$500,000
June 132:30 PM EDTF0Beaufort, SC0.110
June 1312:55 PM PDTF0Harney, OR1.010
June 136:05 PM EDTF0Charleston, SC1.030$3,000
June 137:50 PM EDTF0Charleston, SC1.530$1,000
June 138:43 PM MDTF1Glacier, MT10.0100
June 1312:10 AM EDTF0Charleston, SC0.2100$10,000
June 1312:34 AM EDTF0Berkeley, SC0.71501$20,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.